My 14yro is on day 7 of Latuda 40mg for bipolar. Yesterday she did not remember me coming home with groceries and actually thought it was the day before and ate an entire mango and can't remember doing it. This concerns me and will call the pdoc if it continues. Just wondering if any of you brave souls have experienced the same. Thank you!! God bless!!
Anyone notice memory loss while on Latuda?
Question posted by ShawnaJoy on 29 April 2012
Last updated on 4 June 2019 by Lvey1261
Yes, I have been recently been diagnosed with Dementia and Tar dive dyskinesia by my neurologist due to long use of Latuda! I'm only 57 yrs old and I'm pissed because my doctor did not inform me of these side affects and if she did I would have never taken it! I called the company and informed them to take this drug off the market because it has ruined my life. If you no anyone on this medication please inform them of these terrible side effects and ask everyone you no if they no someone on this med and tell them to contact their doctor asap.
I’m having unacceptable short-term memory loss experiences and the only change has been he addition of Latuda to my medication regimen. I can’t remember movies I’ve watched, texts I’ve written, calls I’ve made, meals I’ve eaten, conversations I’ve had, and so on and so on. I, too, have resorted to lists to keep myself on track. I also have extremely sore and stiff muscles now in my third month of Latuda therapy, plus restless leg syndrome at night. Oh, and I’ve had significant weight gain as well—two inches to my waistline.
I’ve been almost completely devoid of suicidal ideation, which is awesome, but I can’t take the too-frequent amnestic periods.
Memory loss, well that explains a lot I have been on latuda 8 days and I have to stay away from people, as I just can't remember things but sometime I remember out of the blue ( I guess it wierds them out when you seem to drift during conversation) . I guess latuda works by making the pill popper avoid all human contact and hide in bed. Finally a medication that is almost a cure.
I am on Latuda (120 mg a day) and I have also experienced problems with memory. At worse, the memory problems have at times resembled amnesia, as mentioned above in another comment. These episodes (amnesia-like experiences) are infrequent, however, happening 2-3 times a week. Most of the time I experience problems with short-term memory. To counter this problem I am obliged to write "to do" lists on a daily basis. This allows me to get through the day successfully. Remember, this is my experience.
You might be wondering why I am still on Latuda. Honestly, the pros outweigh the cons in my case. In my experience there have been significant benefits.
My child was on it and I finally took him off. He was going through memory loss (which after being off 3 weeks he still has many memories lost like basic mathematics and spelling which he used to be atleast average on). The scariest thing for me was when he started seeing things and having nightmares, which he was only on 20mg at age 16. He also was on depakote which had many of the same side affects adding with headaches and heavy eating. The sad part is he is not bi-polar but has had many issues with school and being bullied and to fix the problem schools like to convince the parents that these drugs are the only solution rather than fixing the bigger problem in schools with the constant hate and harrassment shown towards students because then the school has to stop and take a look at what they aren't doing to stop it. So lets just medicate the victims or take them out of the classrooms so they won't feel uncomfortable around the bullies or better yet, school worshipped jocks!
Yes, a year ago I had a patient who described episodes of amnesia while on Latuda. She had a dinner party and could not remember most of it, which frightened her. She was taken off immediately and started on something else. She had no more "amnestic" episodes.
It is very important to report this side effect to Sunovion, the Pharmaceutical company that makes Latuda, so they can investigate this side effect as it's very dangerous.
Here is a link you may find useful. All the best.
- Latuda uses and safety info
- Latuda information for Healthcare Professionals (includes dosage details)
- Side effects of Latuda (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.